MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008T HD SYS. W/O CDX BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008T HD SYS. W/O CDX BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 191128
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 11/19/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.However, an on-site evaluation was performed by a fresenius field service technician (fst).A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The 2008t machine passed functional testing during the on-site evaluation.The fst did not identify any issues with the machine that could have caused or contributed to the reported event.The machine was determined to be operating within specification and an associated cause could not be determined.Clinical investigation: a temporal relationship does not exist between hd therapy utilizing the 2008t hd machine and the patient¿s death as it was reported the patient expired two hours after disconnection from the machine.The etiology and timeline of the event(s) remains unknown; therefore, causality cannot be established.Presently there is no objective evidence indicating a fresenius device(s) or product(s) deficiency or malfunction caused or contributed to the patient¿s expiration.Given the absence of a discharge summary, primary/secondary cause of death, esrd death notification, death certificate and no autopsy report.The 2008t hemodialysis system cannot be excluded from having a possible causal or contributory role in the patient¿s expiration, as there is insufficient evidence to conclude the root cause of the event(s).However, it is well-known the esrd population continues to have significantly higher mortality, and fewer expected years of life when compared to the general population.
 
Event or Problem Description
A hospital biomedical technician requested onsite service from a fresenius field service technician (fst) to evaluate a 2008t hemodialysis (hd) machine.It was reported that a patient expired approximately two hours after an hd treatment was provided on the system.There was no specific allegation this event was related to any deficiency or malfunction of fresenius device(s) or product(s) in the initial reporting.Subsequent attempts to obtain additional information (e.G.Demographics, medical history, end-stage renal disease (esrd) death notification, discharge summary, autopsy report and/or death certificate) have thus far proven unsuccessful.The hospital provided 2008t hd machine was inspected by an fst and it was verified the machine was operating properly.

Brand Name
2008T HD SYS. W/O CDX BLUE STAR
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
MDR Report Key10983408
Report Number2937457-2020-02220
Device Sequence Number13628826
Product Code KDI
UDI-Device Identifier00840861102105
UDI-Public00840861102105
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173972
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number191128
Device Catalogue Number191128
Was Device Available for Evaluation? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2020
Initial Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;